MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 7 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUF; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG 7 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUF; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 7711700
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of reap1987 showed no other similar product complaint(s) from this lot number.Device, not yet returned.
 
Event or Problem Description
It was reported that the nurse first noted the blue pressure hub wouldn't attach properly to the groshong port.The guide wire remained in the catheter and a blunt flush cap was attached to the guidewire's hub.After placement the physician initially stated that there wasn't a guide wire in place and this was confirmed by an x-ray where no guidewire could be seen.Further examination indicated there was in fact a wire left inside the patient.They believe it was left inside the patient because it had broken off of the original cap.After the surgeon removed the wire it was compared to a fresh groshong catheter kit, they noted no appearance of damage to the wire, both wires measured 19.5 inches and they surmised that nothing remained in the patient.No patient injury was reported.

Brand Name
GROSHONG 7 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUF
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6895304
Report Number3006260740-2017-01707
Device Sequence Number808047
Product Code LJS
UDI-Device Identifier00801741036736
UDI-Public(01)00801741036736
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K831386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 09/26/2017
Report Date (Section F) 08/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number7711700
Device Catalogue Number7711700
Device Lot NumberREAP1987
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/08/2017
Event Location Hospital
Date Report to Manufacturer09/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Date Report Sent to FDA08/17/2017